Jump to content

Have you had fluttering in ear?


Recommended Posts

In a few days i will be off my am liquid dose and will start going down on my 8mg pm valium dose....For about 2 weeks i have noticed that i get this annoying kinda loud fluttering in my left ear after i take my pm dose.....Just wondering if any one else has had this....Thanks...
Link to comment
Share on other sites

Hi OnMyPath...I'm glad you mentioned this. I too have had this symptom, quite often actually, and I'm not sure, but wonder if it's at all connected to tinnitus because I would get this fluttering like you've described, and then it would turn into a loud ringing, and buzzing which I found extremely annoying. I don't get it as much anymore, it's improved allot but from time to time it does show up followed by a loud ringing in my ear which sometimes lasts for hours, if not day's. I'm glad to see that you're heading towards the end of you're taper, and congratulations for that. Theres so many weird symptoms that come with benzo WD, so it's hard to tell what's WD and what's not sometimes. if it really starts to worry you, you can always ask you're doctor about it, but I think you'll find others here who have experienced similar thing's. I have been amazed at the weird things that have happend throughout this process.
Link to comment
Share on other sites

Thank you Kc,it most likely is from the benzos if you had it to....Thank god tho no ringing...I might go see my chiropractor and get a adjustment and see if that helps it...
Link to comment
Share on other sites

Along with buzzing feet and internal tremor feeling, this was an early symptom for me.  Almost like the feeling you sometimes get when you leave a car window down and it sort of causes a fluttering feeling in the ear.
Link to comment
Share on other sites

Thank you Kc,it most likely is from the benzos if you had it to....Thank god tho no ringing...I might go see my chiropractor and get a adjustment and see if that helps it...

 

Thats a good idea OnMyPath. I used to go to the chiropracter all the time. He cured my ear infections. I don't know how but it worked. He also stopped my migrains. I havent gone in years tho because he died and im nervouse about going to a different one.

Link to comment
Share on other sites

Me too!  It is just like Howard mentioned in his example.  Like the rear car window is down and you hear/feel the fluttering in your ears. 

 

I had this more prevalent as I got lower in dose.  It's been awhile since I last the ear fluttering.  I still get nasal congestion but plugged ears are no longer a bother.

 

Rocko

Link to comment
Share on other sites

When my ear isn't ringing it flutters and aches.  It almost feels like there is something itching really deep down inside to.  Linder
Link to comment
Share on other sites

Yes, I have experienced this, as well.  It's like the eardrum flutters.  It doesn't hurt and it happens only in my left ear.  It is a similar feeling, as someone posted, to having a back window down while driving in the car. 

 

I still get this maybe once a week for about a minute and I am 13 months benzo free.  I also have constant tinnitus.

Link to comment
Share on other sites

I have ear drum fluttering when my hyperacusis is bad. My hyperacusis ranges from tolerable to completely "I've-got-to-get-out -of-here-intolerable!  :sick: :sick: It can happen even during a normal one on one conversatinon. The hyperacusis has diminshed some over the last months...but I never say never till its all over.... :tickedoff:

 

For me, my sensitivity to noise is the direct link with the ear drum fluttering. There is some scientific explantion why the ear drum is overstimluated as a result of one being overstimulated by noise, but I don't recall it off hand.

 

The fluttering can be so intense as a cumulitive phenomenon - e.g being at a family party, eventually the hyperacusis gets triggered and the ear drum flutters at a wild pace, with some pretty intense pain.

 

Sometimes it just flutters on its own in more quiet environments, and maybe it is related to the tinnitus too.

 

Nuala

Link to comment
Share on other sites

  • 7 months later...

.......and now a new symptom. Ear fluttering in my left ear. Very annoying.  >:(

 

It is crazy how a compromised CNS can cause so many weird symptoms.  :o

Link to comment
Share on other sites

Yes!  I had this towards the end of my Diazepam taper, then it worsened the first 3 months off of Benzos (but NEVER became constant...I did get breaks).  Now at month 5, I THINK I am almost safe to say it's 100% gone.  Mine was exactly the fluttering feeling...I read online it is a type of tinnitus.  It does go away though!
Link to comment
Share on other sites

I have had this several times in my life even before benzos so maybe it's more of an anxiety thing. It makes sense since the w/d revs up anxiety symptoms.
Link to comment
Share on other sites

I hear a rapid tick tick tick sound in my left ear when I am laying on my side to sleep. It is the strangest sound. I have NO idea what causes it. I have had it for months. No let up yet.

 

 

Link to comment
Share on other sites

i'm pretty sure it's fluid.  Here are some tips.  1. My ENT told me to go to a chiropractor and it worked. Have them work on your neck. 2. Massage therapy, the muscles in the back of your head are connected to your ears (i originally thought it was the neck, but turns out to be the head).  Anyway, I can feel my ears draining when the back of my head is worked on.  You can also have your lymph nodes checked (by chiro or mass) which could be blocking the draining of fluid from the eustation tubes.  They can usually do an adjustment to open up the eustation tubes.
Link to comment
Share on other sites

quote:

 

Put on Remeron in 2009 to help get off Benzo, 3 months on 6 1/2 months to get off. That was really a nitemare. The Remeron was a big setback!

 

Hi Linder,

 

Can you tell me why remeron was a big setback?  I am getting the W/D symptoms from taking interdose ativan which includes shaking on my left arm and body and sever chest pain.  When I took a little bit of Remeron, it helped me sleep at night and relief my chest pain.  If remeron is a setback, that means I may get more problems by taking it on top of the Ativan W/D symptoms.

Please let me know your thoughts so I can watch out!  Thank you!  Joy.

 

Link to comment
Share on other sites

Mine sounds just like the description someone made earlier in this thread. It sounds like when you roll down the car window when going fast.

 

I have heard lots of people complain about ear pressure, ringing, hissing, even clicking sounds coming from inside the head. Now and then, I will get a voooom voooom sound in my right ear like someone inside my head is blowing into a glass jug.

Link to comment
Share on other sites

  • 5 weeks later...

I had this for a number of weeks when I first came off benzos.

Fluttering sensation in the ears along with clicking and being very sensitive to sound (hyperacusis).

This went away thankfully but I still have tinnitus - 3 years on!

 

The fluttering is likely Tonic Tempor Tympani Syndrome:

In many people with hyperacusis, an increased activity develops in the tensor tympani muscle in the middle ear as part of the startle response to some sounds. This lowered reflex threshold for tensor tympani contraction is activated by the perception/anticipation of loud sound, and is called tonic tensor tympani syndrome (TTTS). In some people with hyperacusis, the tensor tympani muscle can contract just by thinking about a loud sound. Following exposure to intolerable sounds, this contraction of the tensor tympani muscle tightens the ear drum, which can lead to the symptoms of ear pain/a fluttering sensation/a sensation of fullness in the ear (in the absence of any middle or inner ear pathology)

 

As with other muscles and nerves, ear muscles/nerves are very sensitive when you first come off, especially cold turkey.

 

Rapid clicking in the ears is normally myoclonus (muscle twitching) - palatal or tempor tympani.

Link to comment
Share on other sites

×
×
  • Create New...